MAUDE Adverse Event Report: EXACTECH, INC. SPECIFIC DEVICE NOT REPORTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. SPECIFIC DEVICE NOT REPORTED; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number LOGIC CR TIB INSERT SLOPE++, SZ 4, 11MM
Medical Device Problem Codes Corroded (1131); Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Insufficient Information (4580)
Date of Event 11/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a left knee replacement on (b)(6) 2017.Approximately 5 years and 8 months after the initial procedure the patient had a left knee revision on (b)(6) 2022.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
H3: investigation results - the prosthesis wear reported may have been the result of malalignment between the implants, high contact stresses, third body wear, patient-related conditions, instability, or any combination of these possibilities.However, the extent and root cause of the reported polyethylene wear cannot be confirmed as the devices were not available for evaluation and neither radiographs, photographs or operative notes were provided.
 
Additional Manufacturer Narrative
The following sections have corrected information: (b5) per legal notification, the patient was required to undergo revision surgery due to severe, pain, swelling, and instability due to wear of the polyethylene components and resulting component loosening and/or other failure failures causing serious complications including tissue damage, osteolysis, permanent bone loss, and other injuries.The patient's previous anterior midline incision was utilized.Medial arthrotomy quad split was performed.Cultures were sent and returned as negative for acute inflammation.The knee was the assessed for varus valgus stability and was noted to have slight mismatch.The femoral and tibial components appeared to be stable.The poly insert was removed.The poly insert was an 11 mm poly.There was clear evidence of oxidation on the poly.Following balancing the knee, the knee was once again trialed and was determined that a 12 mm insert was appropriate with regard to varus and valgus stability in both flexion and extension.Attention was turned toward closure.The final 12 mm cruciate retaining constrained liner from exactech was then secured in place.The knee was once again assessed for stability and range of motion and was determined to be satisfactory.The patella tracked midline.Attention was then turned toward closure.
 
Event or Problem Description
Per legal notification, the patient was required to undergo revision surgery due to severe, pain, swelling, and instability due to wear of the polyethylene components and resulting component loosening and/or other failure failures causing serious complications including tissue damage, osteolysis, permanent bone loss, and other injuries.The patient's previous anterior midline incision was utilized.Medial arthrotomy quad split was performed.Cultures were sent and returned as negative for acute inflammation.The knee was the assessed for varus valgus stability and was noted to have slight mismatch.The femoral and tibial components appeared to be stable.The poly insert was removed.The poly insert was an 11 mm poly.There was clear evidence of oxidation on the poly.Following balancing the knee, the knee was once again trailed and was determined that a 12 mm insert was appropriate with regard to varus and valgus stability in both flexion and extension.Attention was turned toward closure.The final 12 mm cruciate retaining constrained liner from exactech was then secured in place.The knee was once again assessed for stability and range of motion and was determined to be satisfactory.The patella tracked midline.Attention was then turned toward closure.
 
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.D4: corrected.D10: concomitant devices.(b)(6) 02-010-03-0240 - logic cr femoral cem, left, sz 4.(b)(6) 02-012-45-4040 - lgc tibial fit tray cem sz 4f / 4t.(b)(6) 200-02-38 - three peg patella 38mm.G4: corrected.

Brand Name
SPECIFIC DEVICE NOT REPORTED
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
gainesville 32653
3523771140
MDR Report Key17470357
Report Number1038671-2023-01879
Device Sequence Number20323964
Product Code JWH
UDI-Device Identifier10885862174529
UDI-Public10885862174529
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111400
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2020
Device Model NumberLOGIC CR TIB INSERT SLOPE++, SZ 4, 11MM
Device Catalogue Number02-012-49-4011
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2023
Supplement Date Received by Manufacturer02/07/2024
09/25/2024
Not provided
Initial Report FDA Received Date08/07/2023
Supplement Report FDA Received Date02/08/2024
10/16/2024
01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown